Oklahoma, 2025Damaging Winds in Oklahoma, July 10 to 11, 2025
July 10 to 11, 2025 · NWS AMA · 4 events in 2 counties and zones
During the evening of July 10th, isolated storms produced significant downburst winds in the northwest Oklahoma Panhandle. As an upper level disturbance interacted with sufficient atmospheric wind and dry air, storms were able to produce strong winds potentially up to 80mph.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $150,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the evening of July 10th, isolated storms produced significant downburst winds in the northwest Oklahoma Panhandle. As an upper level disturbance interacted with sufficient atmospheric wind and dry air, storms were able to produce strong winds potentially up to 80mph. This resulted in significant damage in portions of Cimarron County. Later into the overnight hours, as storms were diminishing, there were some severe wind gusts related to a potential heat burst.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 10, 11:40 AM CST, 2 hours 55 minutes earlier. Its key messages:
- Issued at 1142 AM CDT Thu Jul 10 2025 Thunderstorms today, Friday, and Saturday have a low chance of becoming severe. Damaging winds and hail are the primary hazards. Increasing moisture will allow for heavy rainfall and flooding risk Friday through the weekend. Daily thunderstorm chances continue into next week.
Area forecast discussion, Jul 10, 11:40 AM CST, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1240 PM CDT Thu Jul 10 2025
...New KEY MESSAGES, SHORT TERM, LONG TERM, AVIATION...
.KEY MESSAGES...
Issued at 1142 AM CDT Thu Jul 10 2025
Thunderstorms today, Friday, and Saturday have a low chance of
becoming severe. Damaging winds and hail are the primary hazards.
Increasing moisture will allow for heavy rainfall and flooding
risk Friday through the weekend.
Daily thunderstorm chances continue into next week.
&&
.SHORT TERM...
(This afternoon through Friday night)
Issued at 1142 AM CDT Thu Jul 10 2025
A weather system is moving across the southern plains today
bringing mid level moisture across the panhandles. Daytime heating
and instability associated with this weather system is already
sparking high based rain showers. As the day progress further high
based rain showers and thunderstorms will have a moderate to high
chance of forming. These will most likely form a loose line of
storms that will transit slowly from the NW panhandles to the SE
panhandles. There is a deep sub cloud base dry layer which will
mitigate some of the rainfall from any rain shower or
thunderstorm. However this will make these storms far more
efficient wind producer with any of them able to produce downburst
wind. There is a low chance that a few of the storms will become
strong to severe with even stronger downburst winds and large
hail. As the loose line of rain showers and thunderstorms move
into the central panhandle during the evening the loss of heating
and the weakening of the weather system will cause them to
dissipate. During the overnight hours a low level jet has a high
chance of forming across the panhandles. This jet is very
significant as it will help shunt a large amount of low level gulf
moisture quickly in the southern plain including the panhandles.
This additional moisture will provide further fuel for Friday as
another small weather system moves into the panhandles. This
system will in turn cause rain showers and thunderstorms that move
NW to SE across the panhandles during the afternoon and evening.
The storms then have a moderate chance of persisting through the
overnight hours into Saturday morning. With the additional
moisture the amount and coverage of these storms will be higher
than today with the whole panhandles having a chance of seeing
precipitation. Even with the relatively small weather system
there is a low chance that a few storms become strong to severe
with large hail and damaging winds. The increased moisture will
bring a new threat in that these storms will be capable of
producing heavy rainfall that can lead to flooding. Just to
emphasize the significant nature of the moisture it will be
building to upwards of 1.5in PWAT. This puts it near the maximum
moisture that we typically see for this time of year. The increase
in moisture will also herald the return of more muggy weather
compared to our more typical dry heat. A silver lining with the
moisture increase is that the temperatures will be falling with
high in the 90s to 100s today dropping to the low to mid 90s for
Friday.
&&
.LONG TERM...
(Saturday through next Wednesday)
Issued at 1142 AM CDT Thu Jul 10 2025
The southern plains including the panhandles will have a high
chance of staying under a stagnant pattern of a high pressure to
the west and east of the region while a broad trough stay over the
region. This pattern will remain very favorable for pushing
increasingly copious amounts of Gulf moisture into the
panhandles. The broad trough along with daytime heating will
provide the instability needed for rain showers and thunderstorms
to form. So for each day there will be at least portions of the
panhandles that will have a moderate chance for rain showers and
thunderstorms. The moisture will remain extremely high with PWAT
increasing further with at least a low-moderate chance that
1.5-1.8in PWAT move into the panhandles. This moisture is darn
near or exceeding the maximum we see in the panhandles for any of
these mid July days. Indeed if we are on the higher end of the
range this moisture would be some of the highest ever seen in the
panhandles. With such high moisture heavy rainfall may occur with
any rain showers or thunderstorm that form in the panhandles. The
threat of heavy rain will then persist for so long as this high
moisture remains across the panhandles. The silver lining will
remain through the weekend into next week as the moisture leads to
cooler temperatures even if it will lead to muggy days.
&&
.AVIATION...
(18Z TAFS)
Issued at 1142 AM CDT Thu Jul 10 2025
A weather system will produce high based rain showers and
thunderstorms in the panhandles this afternoon through to the
evening. There is a low chance that these will impact the
terminals during this time. A few of the storms have a low chance
of becoming strong to severe producing strong downburst winds.
Conditions are most likely to remain VFR even with the passage of
a thunderstorm. If conditions did lower from thunderstorms it is
most likely to MVFR. Otherwise ambient winds will be gusty from
the south during the daytime hours becoming weak for the
overnight. There is a very low chance that further rain showers or
thunderstorms develop during the overnight hours, this will not be
reflected in any TAF. Active weather continues on Friday as more
rain showers or thunderstorms are expected for that day.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...None.
OK...None.
&&
SHORT TERM...98
LONG TERM....98
AVIATION...98
Hazardous weather outlook, Jul 10, 11:43 AM CST, 2 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
1243 PM CDT Thu Jul 10 2025
OKZ001>003-TXZ001>020-317-110545-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
1243 PM CDT Thu Jul 10 2025
This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.
.DAY ONE...This Afternoon and Tonight.
Rain showers and thunderstorms continue across parts of the
combined Panhandles now to this evening into the overnight. There
is a low potential for these storms to become strong to severe in
the northwest Panhandles this evening. Damaging winds and hail
are the primary hazards.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Daily thunderstorms chances for the next 7 days promote flooding
concerns. A low end severe thunderstorm risk may continue as well.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jul 10, 2:23 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Amarillo TX
323 PM CDT Thu Jul 10 2025
OKZ002-102100-
Texas OK-
323 PM CDT Thu Jul 10 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN TEXAS COUNTY
THROUGH 400 PM CDT...
At 323 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Eva, or 12 miles southeast of Elkhart, moving east
at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hough.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3699 10145 3667 10162 3686 10198 3699 10187
TIME...MOT...LOC 2023Z 291DEG 25KT 3686 10175
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
DGWSpecial weather statement, Jul 10, 2:33 PM CST, 2 minutes before
Special Weather Statement
National Weather Service Amarillo TX
333 PM CDT Thu Jul 10 2025
OKZ001-TXZ001-102100-
Cimarron OK-Dallam TX-
333 PM CDT Thu Jul 10 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CIMARRON AND
NORTHWESTERN DALLAM COUNTIES THROUGH 400 PM CDT...
At 333 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Texline, or 8 miles east of Clayton, moving east at 30
mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Texline and Felt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3650 10304 3650 10300 3659 10300 3664 10274
3627 10283 3636 10304
TIME...MOT...LOC 2033Z 275DEG 25KT 3648 10302
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
DGWThunderstorm Wind, Texas
- When
- July 10, 2:35 PM CST to 2:45 PM CST
- Where
- Texas County, 10.62 mi NE of Eva
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.920, -101.780
The mesonet site located eleven miles to the northeast of Eva recorded a severe wind gust at 1535 CDT and the final wind gust at 1545 CDT. The peak wind gust was 67mph which occurred at 1540 CDT.
Thunderstorm Wind, Cimarron
- When
- July 10, 5:02 PM CST to 5:05 PM CST
- Where
- Cimarron County, Felt to 2.82 mi NNW of Felt
- Measured
- 78 kt (90 mph) estimated gust
- Property damage
- $150,000
- Reported by
- Emergency Manager
- Coordinates
- 36.570, -102.780
Downburst winds occurred near and three miles north of Felt. Windows were blown out of two cars in Felt. The roofs of a feed lot three miles north of Felt and at surrounding houses were torn but not completely ripped off. Six power poles were knocked down and some were completely snapped. Small trees were snapped in two and large trees had branches snapped off. A few irrigation pivots were knocked over and broken. A stop sign was uprooted and tossed 300 feet north-northeast of its original location. All of this damage supports a downburst with winds likely over 80mph.
Thunderstorm Wind, Cimarron
- When
- July 10, 5:35 PM CST
- Where
- Cimarron County, 2.98 mi SSE of Boise City
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.690, -102.500
Thunderstorm Wind, Texas
- When
- July 11, 2:30 AM CST
- Where
- Texas County, 10.62 mi NE of Eva
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.920, -101.780
A 58 mph wind gust was observed at the mesonet site located eleven miles to the northeast of Eva. This was associated with decaying showers. The temperature and dewpoint readings leading up to the wind gust suggested that a very small heat burst may have occurred as well.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind and Lightning Strike in Georgia, July 10, 20252 deaths · $200 · 2 events
- Wildfire in Colorado, July 10 to 31, 2025$40 million · 1 event
- Wildfire in Colorado, July 10 to 31, 2025$15 million · 1 event
- Flash Flooding and Hail in Vermont, July 10, 2025$1.4 million · 1 in hail · 10 events
- Lightning Strike in Louisiana, July 10, 2025$1.8 million · 1 event
- Wildfire in Colorado, July 10 to 31, 2025$1.3 million · 1 event
- Wildfire in Colorado, July 10 to 31, 2025$887,000 · 1 event
- Hail in North Dakota, July 10, 2025$450,000 · 2.5 in hail · 5 events
- Flash Flood and Hail in Illinois, July 10, 2025$30,000 · 2 in hail · 27 events
- Damaging Winds in Iowa, July 10 to 11, 2025$40,000 · 68 kt wind · 16 events
- Flash Flood and Hail in New Mexico, July 10 to 12, 2025$31,000 · 2 in hail · 13 events
- Tornado and Damaging Wind in South Carolina, July 10, 2025$38,000 · EF0 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1286299, 1286298, 1286300, 1287123.